question-icon

Suggest treatment for perineural cyst

default
Posted on Thu, 14 May 2015
Question: I have a perineural cyst in my right L5-S1 and a few smaller ones in other levels. It has caused me to have back pain and sciatica. Last week I was given an epidural and my face is flushed most of the time, I have hot flashes and pressure in my head. I was just wondering if it is normal to feel this way a week after having had the epidural
doctor
Answered by Dr. Pavan Kumar Gupta (1 hour later)
Brief answer....some people do suffer these side effects but they go away in a week or two
Detailed answer....
Hello,
Thanks for the query.
I have read your query and understand your concern very well.
You must have been given steroid injection.
Epidural steroid injections are the commonly used injections for treatment of inflammation of nerves in the back.
These steroids are in general tolerated very well ,however some patients may experience side effects like flushing of face and chest area accompanied by feeling  of warmth or even a low grade increase in temperature. This is called as STEROID FLUSH.
Other associated symptoms could be trouble sleeping,anxiety,temporary water retention,changes in menstrual cycle etc.
These side effects tend to go away gradually and become all right in one to two weeks time and hence you should not worry.
I hope it helps,however you are most welcome to revert to me for any further query.
Best of luck
Thanks

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6704 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for perineural cyst

Brief answer....some people do suffer these side effects but they go away in a week or two Detailed answer.... Hello, Thanks for the query. I have read your query and understand your concern very well. You must have been given steroid injection. Epidural steroid injections are the commonly used injections for treatment of inflammation of nerves in the back. These steroids are in general tolerated very well ,however some patients may experience side effects like flushing of face and chest area accompanied by feeling  of warmth or even a low grade increase in temperature. This is called as STEROID FLUSH. Other associated symptoms could be trouble sleeping,anxiety,temporary water retention,changes in menstrual cycle etc. These side effects tend to go away gradually and become all right in one to two weeks time and hence you should not worry. I hope it helps,however you are most welcome to revert to me for any further query. Best of luck Thanks